I am 30 years old male, 171 cms, 88 kgs. I was diagnosed with hyperthyroid and was put on Carbimazole. After 6 months of medications, my current dosage of Carbimazole is 10 mg per day and the recent lab results are as follows:
Total T3: 94.50 (Normal Range: 60 - 181)
Total T4: 9.10 (Normal Range: 4.50 - 12.60)
Total TSH: 0.02 (Normal Range: 0.35 - 5.50)
Complete Blood Count is OK. No cholesterol, triglycerides or sugar problem. Creatinine is normal. Electrolytes is normal.
I visited my endo today and my BP was 160/90. She said it could be high due to "white coat hypertension" or "anxiety". She took readings again and it was 150/90. She asked me to take 0.5 mg Klonopin/Clonazepam to counteract anxiety and then take BP readings daily. If BP is still high, then she will arrange for in-depth investigations to know any other cause.
My weight has increased from 82 kgs in June 2010 to 88 kgs currently. This increase is in spite of I going for daily walks of 45 minutes and diet control.
I am really demotivated by this increased BP and weight. I have done everything to have it controlled, but they have spiralled out of control. Please suggest what I can do to reduce BP & Weight.
PS: I am an anxious person and had suffered several panic attacks too. But I did not suffer any panic attack since last 2 months.
I'm not that familiar with hyper issues; however, I can tell you that Total T3 and Total T4 are considered pretty much obsolete, and of little value. We'd be able to tell a lot more, if those were FREE T3 and FREE T4, as those are the hormones that are actually available for use, the rest being bound by proteins.
At any rate, while your T4 is relatively high in the range, your T3 is actually quite low in its range. T4 must be converted to T3 in order to be used by the body; and I know that some people don't convert T4 to T3 properly (I'm one); therefore, I'd have to wonder if that is part of your problem.
While losing weight would, most likely, bring down your blood pressure, I understand the problem with weight loss and thyroid issues, only they normally apply to those of us who are hypo.
Please be patient and see if someone who is more familiar with being hyper than I am, might be able to offer more information.
My thyroid levels six months ago were very high. I have now brought in under control. There's nothing wrong with my pituitary gland. When there's too much thyroid hormones in the body, TSH is not produced.
My endo said that it might take a year or two for TSH to come to normal. I had not done any test for the pituitary gland and nor the endo feels it is the right time to do it. But please suggest what is the test for pituitary?
Join the club. I've had white coat for the past 3+ years. My bp is always high, as high as 160/98 sometimes.My pulse gets up there too. It's higher when it's an appointment where I'm getting results. If it's just a routine apt, my readings are usually 130ish/78.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.